Alert archive / Arkansas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Little Rock, AR

March 23, 201119 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Mar 23, 2011, 3:52 PM CDT for 19 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 3:52 PM CDT (20:52 UTC)
Expired
Mar 23, 2011, 7:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR

Counties Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 54 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS84 KLZK 232052
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT WED MAR 23 2011


ARZ003>007-012>016-021>025-030>033-037>044-052>054-240000-
/O.NEW.KLZK.FW.W.0001.110323T2052Z-110324T0000Z/
BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION-
MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL-
352 PM CDT WED MAR 23 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES HAVE FALLEN INTO THE 15 TO 25 PERCENT
RANGE THIS AFTERNOON...ESSENTIALLY ALONG AND NORTHWEST OF THE
I-30 CORRIDOR. ALONG WITH THE LOW HUMIDITY...GUSTY WINDS UP TO 25
TO 30 MPH ARE ALSO OCCURRING. THESE FACTORS COMBINED WITH BELOW
NORMAL RAINFALL HAVE CREATED AN ENVIRONMENT WHERE UNCONTROLLED OR
UNMONITORED FIRES COULD SPREAD VERY QUICKLY.

WHILE LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH THE
EVENING AND INTO THE NIGHT...WINDS ARE EXPECTED TO DECREASE
SIGNIFICANTLY AROUND AND SHORTLY AFTER SUNSET. THIS WILL EASE THE
FIRE DANGER CONDITIONS SUCH THAT FOR RED FLAG CONDITIONS ARE NOT
LIKELY TO BE MET AFTER SUNSET.

INDIVIDUALS IN THE NORTHWEST HALF OF THE FORECAST AREA ARE ADVISED
TO BE CAREFUL WITH FIRE THROUGH LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:26 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 23, 2:26 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT WED MAR 23 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
A COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE STATE THIS
AFTERNOON...AND HAS TRIGGERED A FEW SHOWERS ACROSS THE NERN
PORTIONS OF THE FORECAST AREA. WILL GO AHEAD AND KEEP SOME LOW
POPS ACROSS THE FAR EASTERN AND SERN PORTIONS OF THE FORECAST AREA
THIS EVENING.

COOLER AND DRIER AIR WILL BE ON TAP FOR TOMORROW AS HIGHER SFC
PRESSURE BUILDS INTO THE STATE. SOME CHANGES ARE IN STORE FOR
FRIDAY AS A WEAK SHORTWAVE PASSES ACROSS THE STATE AND A WARM
FRONT BEGINS TO MOVE NORTH...BRINGING A RETURN OF MOISTURE IN THE
LATTER HALF OF THE DAY.

GFS AND NAM ARE NOT IN VERY GOOD AGREEMENT ABOUT HOW TO HANDLE THE
SITUATION ON SATURDAY. MY BEST GUESS IS THAT THE WARM FRONT WILL
STALL OUT SOMEWHERE ACROSS THE NORTHERN HALF OF THE STATE...
ALTHOUGH ITS HARD TO PIN DOWN ANY SPECIFICS AT THIS TIME. FOR NOW
WILL CONTINUE GENERALLY 30-40 POPS ACROSS THE AREA UNTIL THE
MODELS GET A BETTER HANDLE ON THE SOLUTION. 53

.LONG TERM...SUNDAY THROUGH WEDNESDAY

UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM...WITH SEVERAL
SHORTWAVE IMPULSES EXPECTED TO DRIFT THROUGH THE REGION. THE FIRST
OF WHICH WILL BRING SMALL RAIN CHANCES SUNDAY...WITH BETTER CHANCES
SUNDAY NIGHT INTO MONDAY. BOTH THE ECMWF AND GFS CONTINUE TO HAVE
DIFFICULTY WITH THE FINITE FEATURES...BUT OVERALL CAPTURING A MORE
SPRINGLIKE PATTERN WITH CLOUDS AND RAIN OFF/ON OVER THE FIRST FEW
DAYS OF NEXT WEEK. BY TUESDAY AFTERNOON...RIDGING WILL BEGIN TO
BUILD BACK IN AND ALLOW FOR A DRY FORECAST THROUGH THE REMAINDER OF
THE LONG TERM. KEPT TEMPS A FEW DEGREES LOWER THAN SEASONAL AVERAGES
ON ACCOUNT OF CLOUDS/RAIN CHANCES...BUT SHOULD REBOUND BY THE END OF
THE WEEK. 61

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     41  56  36  58 /   0   0  20  30
CAMDEN AR         46  71  43  77 /   0   0  10  10
HARRISON AR       37  54  36  59 /   0   0  20  30
HOT SPRINGS AR    44  66  41  71 /   0   0  20  10
LITTLE ROCK   AR  43  63  40  68 /   0   0  20  20
MONTICELLO AR     46  69  41  75 /  10   0  10  10
MOUNT IDA AR      43  66  41  72 /   0   0  20  10
MOUNTAIN HOME AR  38  55  35  57 /   0   0  20  30
NEWPORT AR        42  56  36  59 /   0   0  10  20
PINE BLUFF AR     45  65  40  72 /  10   0  10  10
RUSSELLVILLE AR   40  63  39  66 /   0   0  20  20
SEARCY AR         42  59  37  62 /   0   0  10  20
STUTTGART AR      44  61  39  67 /   0   0  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&
Hazardous weather outlook, Mar 23, 5:00 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAR 23 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHWEST WINDS WILL BE COMMON TODAY...AHEAD OF A COLD FRONT
THAT WILL MOVE ACROSS ARKANSAS AS THE DAY PROGRESSES. WINDS WILL
SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT...USHERING MUCH
DRIER AIR INTO THE REGION.

A LAKE WIND ADVISORY HAS BEEN POSTED IN MUCH OF ARKANSAS...WITH WIND
SPEEDS FROM 15 TO 25 MPH AND GUSTS TO 30 MPH.

STRONG WINDS ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY WILL
INCREASE THE CONCERN FOR WILDFIRES. THIS WILL BE ESPECIALLY TRUE
ACROSS PARTS OF NORTHERN AND WESTERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COOLER AND MORE SEASONAL TEMPERATURES WILL FOLLOW THE FRONT. THE
FRONT WILL STALL ACROSS THE SOUTHERN UNITED STATES...AND EVENTUALLY
INTERACT WITH SEVERAL SYSTEMS RIDING A WEST TO SOUTHWEST WIND FLOW
ALOFT. THE SYSTEMS WILL TRIGGER ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS FRIDAY AND CONTINUING INTO THE WEEKEND.

THE MOST SIGNIFICANT OF THESE SYSTEMS SHOULD ARRIVE BY MONDAY...WITH
THE HIGHEST CHANCES FOR WIDESPREAD PRECIPITATION. IT APPEARS THE
TRACK OF THE SYSTEM WILL BE FAR ENOUGH TO THE SOUTH TO KEEP ARKANSAS
IN A SOMEWHAT COOL AIRMASS...LIMITING THE POSSIBILITY OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:15 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more16 hr

Nearby

Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.